Hail, Gage
- When
- April 26, 4:35 PM CST
- Where
- Gage County, 2.1 mi NW of Lanham
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 40.020, -96.910
A strong storm system moved into the central Plains on Tuesday April 26th. Thunderstorms developed during the afternoon ahead of this system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A strong storm system moved into the central Plains on Tuesday April 26th. Thunderstorms developed during the afternoon ahead of this system. Most of the severe weather was confined to areas to the south and west of eastern Nebraska, a couple of thunderstorms were strong to severe over southeast Nebraska during the afternoon with large hail and strong wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 26, 1:44 PM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 244 PM CDT TUE APR 26 2016 .SHORT TERM...(TONIGHT THROUGH FRIDAY) ISSUED AT 243 PM CDT TUE APR 26 2016 POTENTIAL FOR SEVERE THUNDERSTORMS LOOMS THROUGH THIS EVENING. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER LOW CENTERED ON THE WY/CO BORDER...WITH ELONGATED 500MB HEIGHT FALLS THROUGH CO/NM. UPPER-LEVEL JET STREAK HAD ROUNDED THE BASE OF THE LOW AND ALSO HAD WEAKENED...WITH SPEEDS UP TO 95KT IN AZ/NM. 850MB LOW WAS CENTERED IN EASTERN CO...WITH WARM FRONT EXTENDING ALONG THE KS-NEB BORDER AND DRYLINE FROM NORTH CENTRAL KS THROUGH WESTERN OK/CENTRAL TX. AHEAD OF THE DRYLINE AND WARM FRONT...8C+ MOISTURE PLUME EXTENDED ACROSS EASTERN NEB/CENTRAL-EASTERN KS/OK...WITH UP TO 45KT SOUTHWESTERLY LOW-LEVEL JET. 700-500MB LAPSE RATES OF 20C+ EXTENDED THROUGH KS/OK INTO CENTRAL NEB AND CENTRAL MO...WITH LOWER LAPSE RATES IN EASTERN NEB/EASTERN KS IN AREA AFFECTED BY MORNING CONVECTION. AT 18Z...SURFACE LOW WAS CENTERED IN CENTRAL NEB...WITH OUTFLOW BOUNDARY EXTENDING FROM N OF KSLN TO NEAR KEMP...AND LIKELY SYNOPTIC WARM FRONT EVIDENT FROM NEAR KCNK TO NEAR KMYZ TO NORTH OF KFNB TO NEAR KICL. MAIN FORECAST CONCERN IS CONVECTIVE POTENTIAL THROUGH THIS EVENING...AND AGAIN TOMORROW. MORNING CONVECTION IN SOUTHEAST NEB/EASTERN KS/WESTERN MO THREW AN OUTFLOW BOUNDARY DOWN THAT SUPPRESSED THE WARM SECTOR SOUTHWARD INTO KS. SOME RECOVERY HAS OCCURRED THROUGH THE DAY...WITH GHOST OF A SYNOPTIC WARM FRONT INTO SOUTHEAST NEB...THOUGH RAP ANALYSIS INDICATES CAP IS STILL IN PLACE AND UNCAPPED WARM SECTOR IS STILL IN CENTRAL KS. WITH A COUPLE MORE HOURS OF HEATING AND RECOVERY...IT REMAINS POSSIBLE FOR THAT WARM SECTOR TO RECOVER IN OUR FAR SOUTHERN COUNTIES IN NEB...ALONG AND SOUTH OF THE SYNOPTIC WARM FRONT...WHICH WOULD RAISE THE POTENTIAL FOR SURFACE-BASED CONVECTION AND ALL ATTENDANT THREATS. NORTH OF THE WARM FRONT...POTENTIAL STILL EXISTS FOR HAILERS THROUGH THE EVENING AS CONVECTION GETS GOING. THREAT FOR TORNADOES IS CONDITIONAL ON DESTABILIZATION...BUT HIGH ENOUGH TO BE INCLUDED IN A TORNADO WATCH FOR A FEW COUNTIES IN SOUTHEASTERN NEB. SHOWERS AND THUNDERSTORMS WILL GROW UPSCALE THIS EVENING...AND WITH UPPER-LEVEL LOW IN NO HURRY TO EXIT...MAY REGENERATE AND PERSIST THROUGH THE NIGHT IN SOME LOCATIONS. HEAVY RAIN WILL REMAIN A THREAT TONIGHT...WITH PERIODS OF SHOWERS AND THUNDERSTORMS. UPPER LOW IS PROGGED TO ROTATE INTO CENTRAL NEB ON WEDNESDAY...DRAWING A WARM SECTOR INTO EASTERN NEBRASKA/WESTERN IA IN THE AFTERNOON. THOUGH THREATS ARE LOWER ON WEDNESDAY...RISK OF SURFACE-BASED CONVECTION DOES EXIST...WITH THREATS FOR HAIL...WIND...AND MAYBE EVEN A TORNADO OR TWO. THREAT IS CONDITIONAL ON GETTING SOME DESTABILIZATION DURING THE DAY IN BREAKS BETWEEN ROUNDS OF CONVECTION. RISK OF STORMS SHOULD WANE EARLIER IN THE EVENING AS COOLER AIR DRAWS DOWN INTO EASTERN NEB/WESTERN IA BEHIND THE EXITING LOW...BUT CHANCE OF AT LEAST SHOWERS SHOULD LINGER THROUGH THURSDAY. A SHORT BREAK IN THE CHANCES FOR PRECIPITATION FINALLY GIVES US A BREATHER ON THURSDAY NIGHT AS NEXT UPPER LOW DIGS INTO THE WESTERN US...BUT CHANCES FOR SHOWERS AND PERHAPS A RUMBLE OF THUNDER RETURN THROUGH THE DAY ON FRIDAY. HAVE LOWERED HIGHS FOR WEDNESDAY THROUGH FRIDAY UNDER GENERALLY CLOUDY AND MURKY PATTERN. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 243 PM CDT TUE APR 26 2016 RAIN CHANCES RAMP UP QUICKLY FRIDAY NIGHT AND SATURDAY AS THE NEXT UPPER LOW SLIDES TOWARD THE PLAINS...WITH FAIRLY HIGH CONFIDENCE IN RAIN BUT LOW CONFIDENCE IN THUNDER. RIGHT NOW...IT LOOKS LIKE EASTERN NEB/WESTERN IA WILL MOSTLY BE ON THE COOL SIDE OF THE SURFACE LOW...WITH LOW RISK FOR THUNDER BUT CERTAINLY POTENTIAL FOR RAIN. LOW WEAKENS AND PULLS AWAY AROUND MONDAY...WITH LITTLE OR NO CHANCE OF RAIN BY MONDAY/TUESDAY. TEMPERATURES REMAIN ON THE COOLER SIDE THROUGH THE REST OF THE FORECAST. && .AVIATION...(18Z TAFS FOR KOMA...KLNK...KOFK THROUGH 18Z WEDNESDAY) ISSUED AT 1230 PM CDT TUE APR 26 2016 GENERALLY VFR WEATHER IS EXPECTED THROUGH THE AFTERNOON UNTIL THUNDERSTORMS DEVELOP IN KANSAS OR SOUTHEAST NEBRASKA AND MOVE NORTH. THOSE STORMS WILL LIKELY HIGH KLNK AND KOMA BETWEEN 00Z AND 04Z...WITH ANOTHER ROUND EXPECTED AFTER 06Z. MVFR CIGS WILL OVERSPREAD ALL OF EASTERN NEBRASKA AFTER 06Z...WITH AN OCCASIONAL IFR CIG/VSBY IN SHOWERS/THUNDER. KOFK WILL LIKELY REMAIN UNDER IFR SHOWERS MUCH OF WEDNESDAY MORNING WITH KLNK AND KOMA SEEING MVFR CIGS BUT A DECREASE IN PRECIPITATION. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...MAYES LONG TERM...MAYES AVIATION...DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 316 PM CDT TUE APR 26 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-091-093-271030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-NEMAHA- RICHARDSON- 316 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THOSE COULD BE SEVERE...WITH LARGE HAIL THE PRIMARY THREAT AND ALSO A SMALL RISK OF DAMAGING WINDS. LOCALLY HEAVY RAIN ALSO IS POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON WEDNESDAY AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL THE PRIMARY RISK...AND ALSO A RISK FOR A TORNADO OR TWO AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY CHANCES FOR AT LEAST ISOLATED THUNDERSTORMS RETURN ON FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE LOCALLY NEEDED TONIGHT AND WEDNESDAY. NEZ078-088>090-092-271030- SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 316 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF HAIL UP TO BASEBALL SIZE...A TORNADO OR TWO...AND LOCALLY DAMAGING WINDS. LOCALLY HEAVY RAIN ALSO IS POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON WEDNESDAY AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL THE PRIMARY RISK...AND ALSO A RISK FOR A TORNADO OR TWO AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY CHANCES FOR AT LEAST ISOLATED THUNDERSTORMS RETURN ON FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY. MAYES
The Topeka radar (KTWX), 128 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2016Every state in 2016This day in weather historyWarnings in Nebraska, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621320, 621321, 621322.